Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 122, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 25, 2014, 3:31 AM CDT for Adams County, Juneau County, Monroe County, Wisconsin. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 3:31 AM CDT (08:31 UTC)
- Expired
- Aug 25, 2014, 4:30 AM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 3:33 AM CDT | TSTM WND DMG | Tomah, WI | TREES AND LARGE BRANCHES DOWN IN TOMAH |
| Aug 25, 3:51 AM CDT | TSTM WND GST 48 | Camp Douglas, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534
WUUS53 KARX 250831
SVRARX
WIC001-057-081-250930-
/O.NEW.KARX.SV.W.0122.140825T0831Z-140825T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
331 AM CDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
JUNEAU COUNTY IN CENTRAL WISCONSIN...
ADAMS COUNTY IN CENTRAL WISCONSIN...
* UNTIL 430 AM CDT
* AT 331 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILLSTON TO 9 MILES SOUTH OF TOMAH...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW LISBON AROUND 345 AM CDT.
NECEDAH AROUND 355 AM CDT.
DELLWOOD...CASTLE ROCK LAKE AND PETENWELL LAKE AROUND 400 AM CDT.
FRIENDSHIP...ADAMS AND NEW ROME AROUND 410 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...NORWALK...CAMP DOUGLAS AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4373 9071 4415 9069 4414 9034 4416 9034
4416 9031 4425 9031 4425 8960 4393 8960
TIME...MOT...LOC 0831Z 250DEG 47KT 4415 9057 4385 9046
HAIL...<.75IN
WIND...60MPH
$$
HALBACH8 follow-up statements
764
WWUS53 KARX 250839
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT MON AUG 25 2014
WIC001-057-081-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
MONROE WI-JUNEAU WI-ADAMS WI-
339 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN MONROE...JUNEAU AND ADAMS COUNTIES...
AT 339 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF MILLSTON TO 9 MILES SOUTHEAST OF
TOMAH...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
NEW LISBON AROUND 350 AM CDT.
NECEDAH AROUND 400 AM CDT.
DELLWOOD...CASTLE ROCK LAKE AND PETENWELL LAKE AROUND 405 AM CDT.
FRIENDSHIP...ADAMS AND NEW ROME AROUND 415 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...NORWALK...CAMP DOUGLAS AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4373 9071 4415 9069 4414 9034 4416 9034
4416 9031 4425 9031 4425 8960 4393 8960
TIME...MOT...LOC 0839Z 250DEG 47KT 4416 9051 4386 9040
HAIL...<.75IN
WIND...60MPH
$$
JSB473
WWUS53 KARX 250848
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CDT MON AUG 25 2014
WIC001-057-081-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
MONROE WI-JUNEAU WI-ADAMS WI-
348 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN MONROE...JUNEAU AND ADAMS COUNTIES...
AT 348 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF NECEDAH TO NEAR NEW LISBON...
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
CASTLE ROCK LAKE AND NECEDAH AROUND 400 AM CDT.
PETENWELL LAKE AND DELLWOOD AROUND 405 AM CDT.
FRIENDSHIP...NEW ROME AND ADAMS AROUND 410 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...NORWALK...CAMP DOUGLAS AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4373 9071 4415 9069 4414 9034 4416 9034
4416 9031 4425 9031 4425 8960 4393 8960
TIME...MOT...LOC 0848Z 255DEG 46KT 4412 9028 4384 9017
HAIL...<.75IN
WIND...60MPH
$$
JSB107
WWUS53 KARX 250900
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 AM CDT MON AUG 25 2014
WIC081-250908-
/O.CAN.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
MONROE WI-
400 AM CDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4381 9028 4416 9031 4425 9031 4425 8960
4393 8960
TIME...MOT...LOC 0858Z 248DEG 50KT 4423 9016 4395 9005
$$
WIC001-057-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
JUNEAU WI-ADAMS WI-
400 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN JUNEAU AND ADAMS COUNTIES...
AT 358 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BABCOCK TO NEAR DELLWOOD...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FRIENDSHIP...ADAMS AND NEW ROME AROUND 410 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...CAMP DOUGLAS...KELLY AND CUTLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4381 9028 4416 9031 4425 9031 4425 8960
4393 8960
TIME...MOT...LOC 0858Z 248DEG 50KT 4423 9016 4395 9005
HAIL...<.75IN
WIND...60MPH
$$
JSB770 WWUS53 KARX 250908 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 408 AM CDT MON AUG 25 2014 WIC001-057-250930- /O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/ JUNEAU WI-ADAMS WI- 408 AM CDT MON AUG 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR NORTH CENTRAL JUNEAU AND ADAMS COUNTIES... AT 408 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BABCOCK TO 6 MILES EAST OF PETENWELL LAKE TO DELLWOOD...MOVING NORTHEAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...STRONGS PRAIRIE...BIG FLATS...COLBURN...FINLEY AND HIGHWAY 13 AND COUNTY E. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4385 9005 4424 9015 4425 8960 4393 8960 TIME...MOT...LOC 0908Z 247DEG 48KT 4424 9002 4412 8988 4395 8997 HAIL...<.75IN WIND...60MPH $$ JSB
340
WWUS53 KARX 250912
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 AM CDT MON AUG 25 2014
WIC001-057-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
JUNEAU WI-ADAMS WI-
412 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...
AT 412 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BABCOCK TO 6 MILES EAST OF
PETENWELL LAKE TO DELLWOOD...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FRIENDSHIP...ADAMS AND NEW ROME AROUND 420 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...COLBURN...FINLEY AND HIGHWAY 13 AND
COUNTY E.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4387 8995 4417 9013 4423 9015 4425 8960
4393 8960
TIME...MOT...LOC 0912Z 247DEG 48KT 4424 9002 4412 8988 4395 8997
HAIL...<.75IN
WIND...60MPH
$$
JSB169
WWUS53 KARX 250920
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 AM CDT MON AUG 25 2014
WIC001-057-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
JUNEAU WI-ADAMS WI-
420 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...
AT 420 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEW ROME TO 11 MILES WEST OF PLAINFIELD TO NEAR
FRIENDSHIP...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...STRONGS PRAIRIE...BIG FLATS...COLBURN...FINLEY AND
HIGHWAY 13 AND COUNTY E.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4387 8995 4417 9013 4423 9015 4425 8960
4393 8960
TIME...MOT...LOC 0920Z 250DEG 41KT 4429 8984 4417 8970 4400 8979
HAIL...<.75IN
WIND...60MPH
$$
JSB197 WWUS53 KARX 250925 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 425 AM CDT MON AUG 25 2014 WIC057-250934- /O.CAN.KARX.SV.W.0122.000000T0000Z-140825T0930Z/ JUNEAU WI- 425 AM CDT MON AUG 25 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JUNEAU COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 4396 8977 4424 8986 4425 8960 4393 8960 TIME...MOT...LOC 0924Z 241DEG 54KT 4436 8972 4424 8958 4407 8967 $$ WIC001-250930- /O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/ ADAMS WI- 425 AM CDT MON AUG 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR NORTHEASTERN ADAMS COUNTY... AT 424 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE WAZEECHA TO NEAR PLAINFIELD TO 10 MILES NORTHEAST OF FRIENDSHIP...MOVING NORTHEAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ADAMS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BIG FLATS...COLBURN...COUNTY ROADS D AND W...LAKE CAMELOT AND LAKE SHERWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4396 8977 4424 8986 4425 8960 4393 8960 TIME...MOT...LOC 0924Z 241DEG 54KT 4436 8972 4424 8958 4407 8967 HAIL...<.75IN WIND...60MPH $$ JSB
114
WWUS53 KARX 250927
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 AM CDT MON AUG 25 2014
WIC001-250937-
/O.EXP.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
ADAMS WI-
427 AM CDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 430 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4396 8977 4424 8986 4425 8960 4393 8960
TIME...MOT...LOC 0926Z 250DEG 47KT 4436 8972 4424 8958 4407 8967
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 25, 2:30 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 230 AM CDT MON AUG 25 2014 .SHORT TERM...(TODAY) ISSUED AT 230 AM CDT MON AUG 25 2014 A COLD FRONT WAS SLIDING EASTWARD ACROSS THE REGION EARLY THIS MORNING. LOW LEVEL MOISTURE TRANSPORT WAS FEEDING STORM PRODUCTION...WITH AN AXIS OF 3K J/KG MUCAPE HELPING THE STORMS ALONG. THE STORMS WILL PERSIST FOR A FEW HOURS PAST DAYBREAK...FOCUSING MORE INTO NORTHEAST IA/SOUTHWEST WI WHERE THE NOSE OF THE MOISTURE TRANSPORT WILL CO-LOCATE WITH UPGLIDE ON THE 305-315 K ISENTROPIC SFCS. RAP13/HRRR/HOPWRF MODEL RUNS PUSH THE SHOWERS/STORMS EAST OF THE FORECAST AREA BY 15Z. LATER IN THE AFTERNOON...SHOWERS AND STORMS COULD REDEVELOP ALONG THE SAGGING BOUNDARY...BUT LIKELY EAST/SOUTH OF THE FORECAST AREA. .LONG TERM...(TONIGHT THROUGH SUNDAY) ISSUED AT 230 AM CDT MON AUG 25 2014 STILL LOOKING LIKE A PROLONGED PERIOD OF RAIN CHANCES...ALTHOUGH LATEST MODEL SOLUTIONS HAVE SHIFTED THE HIGHER CHANCES SOUTHWARD. KEY PLAYERS INCLUDE... 1) SURFACE FRONT. THE COLD FRONT THAT SLIDES ACROSS THE REGION TODAY WILL EXTEND FROM NORTHEAST WI INTO SOUTHERN IA LATE TONIGHT...GRADUALLY TAKING UP A MORE WEST-EAST ORIENTATION ACROSS SOUTHERN IA/NORTHERN-CENTRAL ILL ON TUE. WITH THE UPPER LEVEL FLOW WEAK AND MOSTLY ZONAL TO BROAD RIDGING...NOT A LOT OF IMPETUS FOR THE FRONT TO MOVE. IT SHOULD FINALLY GET A PUSH EAST/SOUTHEAST TOWARD THE UPCOMING WEEKEND AS AN UPPER LEVEL SHORTWAVE TROUGH TRACKS EAST ACROSS THE CENTRAL PLAINS. 2) LOW LEVEL JET/MOISTURE TRANSPORT. NAM/GFS FOCUS THE NOSE OF THE 850 MB JET AND MAIN PUSH OF THE LOW LEVEL MOISTURE INTO EASTERN NEB/WESTERN IA TONIGHT...TUE AND WED NIGHTS. EXPECT MCS ACTIVITY IN THESE REGIONS...TRACKING EAST AROUND/ALONG THE SURFACE FRONT. 3) INSTABILITY AND WIND SHEAR. AFTERNOON SBCAPES IN EXCESS OF 4K J/KG ALONG AND SOUTH OF THE BOUNDARY EXPECTED THROUGH THE WEEK. INSTABILITY WEAKER AND ELEVATED NORTH OF THERE...WITH NOT ALL THAT MUCH INDICATED VIA BUFKIT SOUNDINGS. FOR WIND SHEAR...THE DEEPEST AND STRONGEST CONTINUES TO LIE IN THE COLD AIR WELL NORTH OF THE FRONT...DISPLACED FROM THE FAVORABLE INSTABILITY. THE LIKELY RESULT FROM THIS IS THAT THE THREAT FOR ORGANIZED SEVERE WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS WILL BE LIMITED. CERTAINLY COULD SEE A FEW STRONG TO POSSIBLY SEVERE STORMS OVER THE NEXT FEW DAYS...BUT CURRENT SCENARIO DOESN/T SUPPORT A SIGNIFICANT THREAT. HOWEVER...THERE COULD STILL BE HEAVY RAIN IMPACTS. MORE ON THAT IN THE HYDROLOGY SECTION BELOW. OVERALL...MOST OF THE RAIN THREAT WILL BE FOR NORTHEAST IA-SOUTHWEST WI TONIGHT INTO WED NIGHT. THE RAIN CHANCES RETURN FOR THE ENTIRE FORECAST AREA LATE WED NIGHT INTO FRIDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1051 PM CDT SUN AUG 24 2014 SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT INTO MONDAY MORNING AHEAD OF A COLD FRONT THAT CURRENTLY IS IN EASTERN MINNESOTA/CENTRAL IOWA. A HIGHLY UNSTABLE AIR MASS AHEAD OF THIS FRONT SHOULD HELP TO KEEP THIS LINE OF DEVELOPING THUNDERSTORMS GOING AS THEY TRACK TO THE EAST OVERNIGHT WITH VISIBILITY LIKELY DROPPING DOWN TO IFR FOR A BRIEF PERIOD. WINDS WILL THEN SHIFT AROUND TO THE WEST THIS AFTERNOON ON INTO MONDAY NIGHT AS THE FRONT SLOWLY SHIFTS TO THE EAST. && .HYDROLOGY... ISSUED AT 230 AM CDT MON AUG 25 2014 WARM CLOUD DEPTHS REMAIN IN THE 3.5-4KFT RANGE THROUGH THE WORK WEEK...WITH PWS GENERALLY FROM 1.5 TO AS MUCH AS 2 INCHES. FAVORABLE FOR EFFICIENT RAIN PRODUCERS. THE WEST-EAST RUNNING STATIONARY FRONT MEANS TRAINING STORMS...AND COULD RESULT IN ROUNDS OF STORMS ACROSS THE SAME LOCATIONS. WHERE THE BOUNDARY LIES IS KEY TO THE HEAVY RAIN THREAT. LATEST MODEL SOLUTIONS HAVE SHIFTED IT A BIT FARTHER SOUTH...TAKING THE MAIN AXIS FOR HEAVY RAIN SOUTH. HOWEVER...KICKER SHORTWAVE FOR THU WILL FIRE SHOWERS/STORMS...AND HEAVY RAIN WOULD BE LIKELY LOCALLY. OVERALL...THE THREAT FOR RIVER RISES AND FLASH FLOODING FROM TRAINING STORMS/REPEATED ROUNDS OF RAINFALL LOOKS A BIT LESS. STILL...NOT CONVINCED THERE IS NO THREAT AND TRENDS WILL HAVE TO BE WATCHED THROUGH THE WEEK. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RIECK LONG TERM....RIECK AVIATION.....HALBACH HYDROLOGY....RIECK
Hazardous weather outlook, Aug 24, 9:16 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 916 PM CDT SUN AUG 24 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 916 PM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST TO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT...WITH A FEW STRONG...POSSIBLY SEVERE STORMS WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE THUNDERSTORM CHANCES THROUGH THE PERIOD. WHILE ITS UNCERTAIN IF ANY DAY WILL HOLD AN ORGANIZED SEVERE THREAT...ANY STRONGER STORM WOULD BE CAPABLE OF HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED THIS WEEK... REPEATED SOAKINGS COULD RESULT IN RIVER RISES OR POSSIBLY FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH/RIECK
In the hours before
Local storm report, Aug 25, 2:53 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 AM CDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TSTM WND GST 1 N FRENCH ISLAND 43.88N 91.26W
08/25/2014 M47 MPH LA CROSSE WI ASOS
&&
BOYNELocal storm report, Aug 25, 3:06 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG COLWELL 43.16N 92.59W
08/25/2014 FLOYD IA TRAINED SPOTTER
SMALL TREE BRANCHES DOWN AND POWER KNOCKED
OUT IN TOWN POSSIBLE TRANSFORMER STRUCK BY
LIGHTNING
&&
BOYNELocal storm report, Aug 25, 3:11 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
311 AM CDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND GST 7 SSE LA CROSSE 43.73N 91.18W
08/25/2014 E45 MPH LA CROSSE WI NWS EMPLOYEE
WINDS 40 TO 45 MPH. SOME LEAF LITTER DOWN
FROM TREES.
&&
BOYNELocal storm report, Aug 25, 3:13 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 AM CDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM TSTM WND GST PRESTON 43.67N 92.08W
08/25/2014 M45 MPH FILLMORE MN AWOS
PRESTON AIRPORT
&&
BOYNELocal storm report, Aug 25, 3:18 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
318 AM CDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM TSTM WND DMG THORP 44.96N 90.80W
08/25/2014 CLARK WI UTILITY COMPANY
EXCEL ENERGY REPORTS 69 CUSTOMERS WITHOUT
POWER
&&
BOYNELocal storm report, Aug 25, 3:29 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND DMG COLBY 44.91N 90.32W
08/25/2014 CLARK WI UTILITY COMPANY
EXCEL ENERGY REPORTED 37 CUSTOMERS WITHOUT
POWER
&&
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:53 AM CDT | Special Weather Statement | ARX | Jackson | 52 min |
| Aug 25, 1:58 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 31 min |
| Aug 25, 2:35 AM CDT | Special Weather Statement | ARX | Taylor | 25 min |
| Aug 25, 2:44 AM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 31 min |
| Aug 25, 2:52 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau | 38 min |
| Aug 25, 3:23 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.